MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71007
Medical Device Problem Code Wireless Communication Problem (3283)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 12/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of explant the nalu system had not been activated by any nalu personnel and the patient adamantly refused to allow any troubleshooting by nalu personnel.A nalu representative present at the explant procedure reported no obvious signs of any system damage, malposition, or migration.Cause of the rc error message is unable to be conclusively determined due to patient being uncooperative, however it is likely that the issue stems from lack of training with the patient on how to use the system.The patient was provided only a high level training at the time of implant and would normally have been provided more in depth training at the post-op follow-up visit.Suspect patient misuse of the system and subsequent uncooperative behavior directly caused the error message noted by the patient and the system failure to function as designed.
 
Event or Problem Description
Patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2024 after a successful trial phase.During the trial, the patient reported reducion in pain levels from 7/10 down to 2/10.A permanent system was implanted on (b)(6) 2024 using ultrasound, placing the implantable pulse generator (ipg) in the calf area with the leads targeting the tibial nerve to treat left foot pain.At the implant procedure, several preliminary programs were uploaded to the nalu system and the patient was given instructions on use of the system.The programs given at the implant date typically require reassessment and updating at future post-op follow-up appointment and when the system is activated by a nalu representative.After the implant procedure the patient reported to the physician that he was unable to use the system due to the remote control (rc) application failing to communicate with the nalu system and continuously reporting "searching, please wait".Patient claimed that the system does not work and requested to remove it.Physician recommended to have a nalu representative assess the system and programs, however the patient adamantly refused to allow any troubleshooting by nalu personnel.A full system explant was performed on (b)(6) 2024 per the patient's request.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key21061036
Report Number3015425075-2025-00001
Device Sequence Number8153202
Product Code GZF
UDI-Device Identifier00812537036144
UDI-Public(01)00812537036144(11)230921(17)260921
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date09/21/2026
Device Model Number71007
Device Catalogue Number71007
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Initial Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown